Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 10, 2008, 7:21 PM CDT for Jackson County, Jefferson County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 10, 2008, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Jackson County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:33 PM CDT | TSTM WND DMG | Meriden, KS | POWER LINES DOWN IN MERIDEN AND A TREE DOWN AS WELL. |
| Apr 10, 7:39 PM CDT | TSTM WND DMG | Oskaloosa, KS | POWER LINES REPORTED DOWN IN OSKALOOSA. |
| Apr 10, 7:42 PM CDT | TSTM WND DMG | Meriden, KS | POWER LINES DOWN IN MERIDEN AND A TREE DOWN AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 110021
SVRTOP
KSC085-087-110100-
/O.NEW.KTOP.SV.W.0025.080411T0021Z-080411T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 800 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HOYT TO
20 MILES SOUTH OF WILLIAMSTOWN...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF TOPEKA TO 12 MILES NORTHWEST OF OTTAWA...MOVING
NORTH AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOYT...
POTAWATOMI RESERVATION...
PERRY...
WILLIAMSTOWN...
MERIDEN...
PERRY LAKE...
PERRY STATE PARK...
MAYETTA...
OZAWKIE...
DENISON...
HOLTON...
VALLEY FALLS...
OSKALOOSA...
MCLOUTH...
NETAWAKA...
WINCHESTER...
WHITING...
NORTONVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
3903 9518 3903 9535 3906 9541 3905 9558
3908 9560 3922 9559 3922 9590 3964 9575
TIME...MOT...LOC 0021Z 200DEG 76KT 3921 9585 3887 9532
$$
BOUSTEAD3 follow-up statements
000
WWUS53 KTOP 110033
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT THU APR 10 2008
KSC085-087-110100-
/O.CON.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
733 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JEFFERSON AND EASTERN JACKSON COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF MAYETTA
TO 6 MILES EAST OF WILLIAMSTOWN...OR ALONG A LINE EXTENDING FROM 18
MILES NORTH OF TOPEKA TO 6 MILES NORTH OF LAWRENCE...MOVING NORTH AT
87 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY FALLS...HOLTON...WINCHESTER...NORTONVILLE...WHITING AND
NETAWAKA.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MANY COUNTIES IN EAST CENTRAL KANSAS. THIS IS A DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
3903 9518 3903 9535 3906 9541 3905 9558
3908 9560 3922 9559 3922 9590 3964 9575
TIME...MOT...LOC 0033Z 200DEG 76KT 3935 9573 3911 9520
$$
BOUSTEAD000
WWUS53 KTOP 110050
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
749 PM CDT THU APR 10 2008
KSC085-087-110100-
/O.CON.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
749 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JEFFERSON AND EASTERN JACKSON COUNTIES...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF DENISON TO 8 MILES EAST OF
MCLOUTH...OR ALONG A LINE EXTENDING FROM 26 MILES WEST OF ATCHISON TO
7 MILES NORTH OF TONGANOXIE...MOVING NORTHEAST AT 55 MPH.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
EAST CENTRAL KANSAS. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
3903 9518 3909 9525 3912 9528 3921 9543
3925 9572 3963 9570
TIME...MOT...LOC 0049Z 205DEG 60KT 3947 9558 3923 9505
$$
BOUSTEAD000
WWUS53 KTOP 110101
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT THU APR 10 2008
KSC085-087-110111-
/O.EXP.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
801 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND EASTERN JACKSON
COUNTIES HAS EXPIRED...
AT 801 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
3903 9518 3909 9525 3912 9528 3921 9543
3925 9572 3963 9570
TIME...MOT...LOC 0050Z 205DEG 60KT 3948 9557 3924 9504
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:09 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 4:09 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 409 PM CDT THU APR 10 2008 .DISCUSSION... INITIAL FORECAST CONCERNS ARE WITH REGARDS TO SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN TIER OF COUNTIES. SURFACE LOW PRESSURE CENTER AT FORECAST TIME WAS AROUND KCNK WITH MAX PRESSURE FALLS OVER SOUTHWEST IA. PACIFIC FRONT HAS PUSHED EAST OF THE CWA BRINGING BEST QUALITY LOW LEVEL MOISTURE EAST INTO MO. GREATEST ONGOING CONVECTIVE ACTIVITY WAS OVER NORTHWESTERN MO WITH A SECONDARY AREA OF CONVECTION DEVELOPING OVER NORTH CENTRAL OK AND SOUTH CENTRAL KS. WITH THE WARM FRONT NORTH OF THE CWA AT THIS TIME...BREAKS IN THE STRATUS HAVE ALLOWED FOR THE EROSION OF ANY CONVECTIVE INHIBITION...WHICH WAS ALLOWING ISOLATED CONVECTION TO DEVELOP WITHIN THE WATCH AREA. CONVECTION OVER SOUTH CENTRAL KS MAY EXPAND IN COVERAGE THROUGH THE 23 TO 00Z TIMEFRAME AS CONVERGENCE ALONG TRUE COLD FRONT AND DAYTIME HEATING COMBINED WITH COLD CORE ASSOCIATED WITH UPPER LEVEL SHORTWAVE ALOFT SET UP AT LEAST SOME MARGINAL INSTABILITY JUST SOUTH OF THE CWA. THIS ACTIVITY WILL ROTATE NORTHEAST AS THE COLD FRONT PUSHES EAST THIS EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ALONG THE COLD FRONT AFTER SUNSET AS DEEP LOW LEVEL MOISTURE AND FORCING OTHER THAN CONVERGENCE ALONG THE COLD FRONT IS LACKING. ISOLATED THUNDERSTORMS MAY BECOME STRONG ENOUGH BEFORE SUNSET IN THE WATCH AREA TO PRODUCE SOME ONE INCH HAIL OR 60 MPH WIND GUSTS. AFTER SUNSET WOULD EXPECT SEVERE WEATHER CHANCES TO DIMINISH QUICKLY...AND WOULD EXPECT TOP CWA COUNTIES TO BE REMOVED FROM THE WATCH WELL BEFORE THE EXP TIME OF 9 PM. OTHER CONCERNS TONIGHT WERE SOUTHWESTERLY WINDS SOUTHEAST OF THE LOW CLIMBING ABOVE ADVISORY CRITERIA. AT THIS TIME WITH THE BENEFIT OF DAYTIME HEATING SITES IN EAST CENTRAL KS ARE NOT REACHING ADVISORY LEVELS...SO DO NOT EXPECT AFTER SUNSET WITHOUT THE BENEFIT OF THERMAL MIXING SITES WILL REACH ADVISORY LEVELS...SO WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 22Z. SAME CONCERNS WITH WINDS OVERNIGHT BEHIND THE SURFACE LOW WITH RELATIVELY TIGHT PRESSURE GRADIENT. ALL GUIDANCE INDICATES WINDS BELOW ADVISORY LEVELS...AND ONCE AGAIN WITHOUT THE BENEFIT OF DAYTIME HEATING...DO NOT EXPECT WINDS TO CLIMB ABOVE ADVISORY LEVELS OVERNIGHT...SO HAVE NOT ISSUED WIND ADVISORY FOR NORTH CENTRAL KS AT THIS TIME. IF PRESSURE GRADIENT REMAINS SUFFICIENTLY STRONG TOMORROW...AND SUBSIDENCE IS GREAT ENOUGH TO PROVIDE SOME BREAKS IN THE CLOUD COVER...SOME SITES IN NORTH CENTRAL KS MAY REACH ADVISORY LEVELS. SINCE CONFIDENCE IN THIS IS LOW AT THIS TIME WILL LEAVE WIND ADVISORY DECISION FOR TOMORROW UP TO THE NEXT FORECAST CYCLE FOR LATEST ANALYSIS. LATE TONIGHT/FRIDAY..AXIS OF INSTABILITY ALOFT MOVES INTO EASTERN CWA LATE EVENING...AND IS CLEAR OF THE AREA BY THE MIDNIGHT HOUR. CAA THEN REALLY KICKS IN WITH NORTHWESTERLY FLOW BEHIND THE UPPER LOW. WILL CARRY A SLIGHT CHANCE FOR RAIN...WITH SLIGHT CHANCE FOR RAIN OR SNOW WHERE SURFACE TEMPS ARE LESS THAN 36F. NOT EXPECTING A HARD FREEZE CONSIDERING OVERNIGHT MIXING AND CLOUD COVER...BUT TEMPERATURES NEAR 32F ARE EXPECTED ACROSS NORTH CENTRAL KANSAS. AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW WITH NEARLY NEUTRAL TEMPERATURE ADVECTION KEEPING TEMPS IN THE LOW 40S. SAT...ANOTHER LOBE OF ENERGY SWEEPS AROUND THE BACK SIDE OF THE UPPER LOW ON SATURDAY...AND REINFORCES BOTH MORE COLD ADVECTION AND ANOTHER SLIGHT CHANCE FOR SOME SNOW SHOWERS. MOISTURE AND LIFT SEEM TO CLEAR THE EASTERN CWA BY LATE AFTERNOON...BUT THINK IT TOO LATE FOR THE SUN TO MAKE MUCH DIFFERENCE IN HIGH TEMPS. SUN/MON...500 MB FLOW BECOMES NEARLY DUE NORTH BEHIND THE DEPARTING UPPER LOW AND AHEAD OF HIGHLY AMPLIFIED WESTERN RIDGE. THIS KEEPS US AGAIN IN COOLER FLOW BUT WARMER TEMPS OF +6C AT 850MB CREEP ACROSS THE AREA BY LATE DAY SUNDAY AND SHOULD GET US INTO THE MID 50S BY LATE DAY. COOLER HIGH PRESSURE ASSOCIATED WITH THE NORTHERLY FLOW CONTINUES TO HAVE INFLUENCE ON ITS EASTERN SIDE THROUGH MONDAY BUT SHOULD STILL RAISE A FEW MORE DEGREES NEAR 60 WITH SUN AND SLOW WARMING TREND. TUES-THURS...FLATTENING RIDGE BRINGS ZONAL FLOW ACROSS THE ROCKIES AND A RETURN TO THE LEE TROF AND WARM SOUTHERLY WINDS. LATEST EC AND GFS HAVE NEXT UPPER LOW POISED OFF THE WEST COAST PROGGED TO MOVE EASTWARD INTO THE FOUR CORNERS BY THURSDAY AFTERNOON. END RESULT WILL BE TEMPERATURES FINALLY NEAR 70 FOR THE MID TO LATE WEEK. && .AVIATION... THERE IS A SLIGHT CHANCE THAT A THUNDERSTORM MAY MOVE OVER TOP OR FOE LATE THIS AFTERNOON...HOWEVER DUE TO THE ISOLATED NATURE OF CONVECTION DID NOT INCLUDE A TEMPO GROUP IN THE TAFS AND SIDED WITH VCTS WORDING AT THIS TIME. WINDS WILL REMAIN BREEZY AND SLOWLY VEER AROUND TO THE WEST TONIGHT AS SURFACE LOW MOVES OFF TO THE NORTHEAST. A COLD FRONT IS EXPECTED TO MOVE THROUGH TAF SITES IN THE 04 TO 05Z TIMEFRAME...WHICH WILL LIKELY BRING AN MVFR DECK BACK THROUGH TAF SITES. AT THIS TIME CIGS LOOK TO HOLD AROUND THE 2 KFT LEVEL...SO HAVE CIGS REMAINING AT THIS LEVEL FROM 04-05Z ON AT THIS TIME. TOWARDS THE END OF THE TAF PERIOD WINDS MAY VEER FURTHER AROUND TO THE WEST NORTHWEST...BUT DID NOT ADD A CHANGE GROUP AT THIS TIME AS CIGS LOOK TO REMAIN FAIRLY PERSISTENT. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM THURSDAY FOR KSZ058-KSZ059. && 67/CAVANAUGH
Hazardous weather outlook, Apr 10, 6:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 603 PM CDT THU APR 10 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-112315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 603 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNSET...WITH THE STRONGEST STORMS EXPECTED ALONG AND SOUTHEAST OF A SENECA TO EMPORIA LINE. WINDS OF 60 MPH OR MORE AND HAIL AROUND AN INCH WILL BE THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND MOVE EAST OF THE AREA AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY WILL BE AT OR JUST BELOW FREEZING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON OR TONIGHT...MAINLY ALONG AND SOUTHEAST OF A SENECA TO EMPORIA LINE.
In the hours before
Local storm report, Apr 10, 6:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 7 N BURLINGTON 38.30N 95.74W
04/10/2008 M63 MPH COFFEY KS AWOS
&&Local storm report, Apr 10, 7:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG EMPORIA 38.40N 96.18W
04/10/2008 LYON KS LAW ENFORCEMENT
ROOF BLOWN OFF CATTLE SHED. AT LEAST PART OF COMMERCIAL
SIGN BLOWN DOWN. TREE LIMBS DOWN.
&&Local storm report, Apr 10, 7:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 1 WSW OSAGE CITY 38.63N 95.83W
04/10/2008 OSAGE KS TRAINED SPOTTER
ESTIMATED 60 MPH OR GREATER WINDS BLEW OVER A ROW OF
PORT-O-POTTIES IN OSAGE CITY.
&&
BNLocal storm report, Apr 10, 7:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST BURLINGTON 38.19N 95.74W
04/10/2008 E60 MPH COFFEY KS TRAINED SPOTTER
0642 PM TSTM WND DMG BURLINGTON 38.19N 95.74W
04/10/2008 COFFEY KS TRAINED SPOTTER
SINGLES BLOWN OFF ROOF. ALSO SOME TREE DAMAGE.
&&Local storm report, Apr 10, 7:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 1 ENE ESKRIDGE 38.86N 96.10W
04/10/2008 M54 MPH WABAUNSEE KS TRAINED SPOTTER
&&
BNLocal storm report, Apr 10, 7:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
716 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG NNE BURLINGAME 38.76N 95.83W
04/10/2008 OSAGE KS TRAINED SPOTTER
STRONG WINDS DOWNING SMALL TREE LIMBS - FULL TRASH
CONTAINERS BLOWN DOWN THE STREET.
&&
BNThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 14 min |
| Apr 10, 7:08 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Shawnee | 37 min |
| Apr 11, 3:31 AM CDT | Wind Advisory | TOP | Cloud, Ottawa, Republic, Washington | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.